Alert archive / Maryland / Flash Flood Warnings in 2011
Flash Flood Warning 131, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Sep 6, 2011, 7:31 PM EDT for Calvert County, Saint Mary's County, Maryland. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2011, 7:31 PM EDT (23:31 UTC)
- Expired
- Sep 6, 2011, 10:57 PM EDT
- In force
- 3 hr
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Flood severity
- None
Counties Calvert County, MD, Saint Mary's County, MD
The radar
The Sterling radar (KLWX), 107 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 11.5 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 393 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 599 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.9
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 3:16 PM EDT, 4 hours 15 minutes earlier.
Area forecast discussion, Sep 6, 3:16 PM EDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
316 PM EDT TUE SEP 6 2011
.SYNOPSIS...
A WARM FRONT WILL SLOWLY PASS THROUGH THE AREA THROUGH WEDNESDAY.
TROPICAL MOISTURE WILL OVERRUN THE BOUNDARY CAUSING LOCALLY HEAVY
RAIN DURING THIS TIME. A PROLONGED PERIOD OF RAIN WILL LINGER
THROUGH MUCH OF THE WORK WEEK...AS LEE BECOMES AN UPPER LOW
STATIONED OVER THE OHIO VALLEY.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
THE REMNANTS OF WHAT WAS TROPICAL STORM LEE BOTH AT THE UPPER AND
LOWER LEVELS OF THE ATMOSPHERE WILL CONTINUE TO MOVE THROUGH THE
TENNESSEE VALLEY. A COUNTER CLOCKWISE FLOW AROUND THIS SYSTEM HAS
ALLOWED FOR DEEP MOISTURE TO MOVE INTO OUR REGION FROM THE GULF OF
MEXICO AND ATLANTIC OCEAN. A STATIONARY BOUNDARY EXTENDS NORTH AND
EAST FROM THE SURFACE LOW ACROSS SOUTHERN AND EASTERN VIRGINIA INTO
THE DELMARVA PENINSULA. AS TROPICAL MOISTURE OVERRIDES THE
BOUNDARY...RAIN IS EXPECTED TO CONTINUE THROUGH LATE THIS AFTERNOON.
LOCALLY HEAVY RAIN IS EXPECTED DUE TO THE HIGH MOISTURE CONTENT IN
THE ATMOSPHERE. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE
AREA.
THE STATIONARY BOUNDARY IS EXPECTED TO SLOWLY DRIFT NORTH AND WEST
AS A WARM FRONT TONIGHT. AS THE FLOW VEERS TO THE SOUTHEAST
THUNDERSTORMS MAY BECOME ROOTED WITHIN THE BOUNDARY LAYER ACROSS
EXTREME LOWER SOUTHERN MARYLAND. MODERATE DIRECTIONAL AND SPEED
SHEAR AT THE LOW-LEVELS OF THE ATMOSPHERE DOES SUGGEST THAT AN
ISOLATED TORNADO COULD DEVELOP WITH ANY STORMS THAT BECOME ROOTED
WITHIN THE BOUNDARY LAYER. LOCALLY HEAVY RAIN IS EXPECTED TONIGHT
ACROSS THE REST OF THE AREA AS TROPICAL MOISTURE CONTINUES TO
OVERRUN THE BOUNDARY.
THE REMNANTS OF LEE WILL CONTINUE TO MOVE THROUGH THE OHIO VALLEY
WEDNESDAY WHILE THE WARM FRONT STALLS OUT NEAR THE BLUE RIDGE
MOUNTAINS WEDNESDAY AFTERNOON. A COLD FRONT ASSOCIATED WITH THE
SURFACE LOW WILL SLOWLY MOVE INTO THE POTOMAC HIGHLANDS WEDNESDAY
AFTERNOON. A BAND OF HEAVY SHOWERS ARE EXPECTED ALONG AND AHEAD OF
THIS BOUNDARY WEDNESDAY MORNING ACROSS THE POTOMAC HIGHLANDS AND
SHENANDOAH VALLEY. AS THE BOUNDARY SLOWLY PROGRESSES EASTWARD THE
HEAVY SHOWERS WILL MOVE TOWARD THE WASHINGTON AND BALTIMORE
METROPOLITAN AREAS LATE IN THE DAY. A SHEAR VECTOR PARALLEL TO THIS
BOUNDARY SUGGESTS THAT HEAVY SHOWERS WILL TRAIN OVER THE SAME AREAS
FOR AN EXTENDED PERIOD OF TIME CAUSING LOCALLY HEAVY RAINFALL. A
FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY.
THERE MAY BE A FEW BREAKS OF SUNSHINE BEHIND THE WARM FRONT
WEDNESDAY AFTERNOON ESPECIALLY FOR LOCATIONS EAST OF THE BLUE
RIDGE MOUNTAINS. ANY SUNSHINE THAT DOES DEVELOP WILL CAUSE MODERATE
AMOUNTS OF INSTABILITY TO DEVELOP. MODERATE INSTABILITY WILL BRING A
CHANCE FOR T-STORMS LATE WEDNESDAY MORNING AND AFTERNOON. WITH
PLENTY OF LOW-LEVEL SPEED AND DIRECTIONAL SHEAR BEHIND THE WARM
FRONT ANY T-STORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING
ISOLATED TORNADOES.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
UPPER LOW IS FORECAST TO REMAIN OVER THE OHIO VALLEY THROUGH THE END
OF THE WEEK. CWA WILL REMAIN IN A RELATIVELY HIGH PRECIPITABLE WATER
ENVIRONMENT. IT LOOKS AS IF AN AXIS OF CONVERGENCE WILL REMAIN OVER
THE CWA AS WELL...NOT TO MENTION SHORTWAVES EJECTED FROM THE BASE OF
THE UPPER LOW. RESULT WILL BE A CONTINUATION OF UNSETTLED CONDITIONS
ACROSS THE CWA. POPS REMAIN ABOVE CLIMATOLOGY AND WITH THE GROUND
ALREADY SATURATED AT THAT POINT ANY ADDITIONAL RAINFALL MAY
PROMOTE/EXACERBATE FLOODING PROBLEMS.
GIVEN CLOUDS/UNSETTLED CONDITIONS...CONTINUED TO FORECAST HIGH
TEMPERATURES THURSDAY/FRIDAY BELOW MOS VALUES AND NEAR MOS VALUES
AT NIGHT.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
GUIDANCE SHOWS A STAGNANT PATTERN CONTINUING INTO THE WEEKEND. WHAT
REMAINS OF TROPICAL STORM LEE WILL RETROGRADE SLIGHTLY FROM ITS
LOCATION OVER EASTERN TENNESSEE TO PERSIST AS A STACKED UPPER LEVEL
LOW OVER THE CENTRAL CONUS. THIS WILL ASSIST IN FUNNELING MOISTURE
FROM THE GULF INTO THE CWA THROUGH THE WEEKEND. DUE TO THE ABUNDANT
MOISTURE AVAILABLE...SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH
DAY. MODERATE DAYTIME HIGHS IN THE LOW 80S WITH OVERNIGHT LOWS IN
THE LOW TO MID 60S ARE EXPECTED EACH DAY. THE LATEST TRACK FROM THE
HURRICANE CENTER FOR KATIA SHOWS THE CENTER MOVING ABOUT 450 MILES
TO THE EAST OF THE DELMARVA COAST. FLOW AROUND KATIA WILL ALSO
ASSIST IN CHANNELING MOISTURE RICH AIR INTO THE CWA FOR FRIDAY AND
SATURDAY.
SUNDAY LOOKS TO START A POSSIBLE DRYING TREND FOR THE EXTENDED
PERIOD. THE STACKED LOW OVER THE CONUS WILL BEGIN TO DRIFT OFF THE
ATLANTIC THROUGH THE BEGINNING OF THE WEEKEND TRANSITIONING
PREVAILING MID AND UPPER LEVEL FLOW FROM SOUTHWEST TO NORTHWEST.
RIGHT NOW...MONDAY LOOKS TO HAVE JUST A SLIGHT CHANCE FOR PRECIP.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
RAIN ALONG WITH IFR CIGS/VSBYS ARE EXPECTED ACROSS THE TERMINALS
THROUGH TONIGHT. SUBIFR CIGS AND VSBYS ARE EXPECTED LATE THIS
EVENING INTO EARLY WEDNESDAY MORNING.
A WARM FRONT WILL PASS THROUGH THE TERMINALS WEDNESDAY MORNING WHILE
A COLD FRONT SLOWLY APPROACHES LATE WEDNESDAY AFTERNOON. A BAND OF
HEAVY SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED ALONG AND
AHEAD OF THE COLD FRONT. CIGS MAY IMPROVE LATER WEDNESDAY MORNING
BEHIND THE WARM FRONT...BUT LOCALLY HEAVY RAIN WILL REDUCE CIGS AND
VSBYS AT ANY TIME. A WIND SHIFT TO THE SOUTHEAST IS EXPECTED BEHIND
THE WARM FRONT WEDNESDAY MORNING. ANY T-STORMS THAT DO DEVELOP
WEDNESDAY WILL HAVE THE POTENTIAL TO PRODUCE AN ISOLATED TORNADO.
AFTER POSSIBLE IMPROVED CONDITIONS IN TERMS OF PREVAILING VSBYS/CIGS
WEDNESDAY AFTERNOON...EXPECT CONDITIONS TO DEGRADE BACK TO IFR FOR
WEDNESDAY NIGHT AS EASTERLY FLOW CONTINUES. MVFR-IFR RESTRICTIONS
MAY PERSIST INTO THE END OF THE WEEK DURING THE NIGHTTIME AND
MORNINGS WITH RELATIVE IMPROVEMENTS EACH AFTERNOON.
VISIBILITY REDUCTIONS AS WELL AS LOW CEILINGS DUE TO CONTINUING
SHOWERS WILL BE POSSIBLE ACROSS ALL TERMINALS THROUGH THE
BEGINNING OF THE WEEKEND. CONDITIONS COULD BEGIN TO IMPROVE SUNDAY
AS THE CLOSED UPPER LEVEL LOW OVER THE CONUS BEGINS TO DRIFT OFF
THE ATLANTIC COAST.
&&
.MARINE...
WILL CONTINUE WITH A SMALL CRAFT ADVISORY THROUGH TONIGHT FOR THE
WATERS. NORTHEAST WINDS AHEAD OF A WARM FRONT WILL SHIFT TO THE
SOUTHEAST BEHIND THE WARM FRONT TONIGHT INTO WEDNESDAY. SHOWERS
AND SCATTERED THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL THAT
CAN REDUCE VSBYS THROUGH WEDNESDAY. ANY THUNDERSTORMS THAT DO
DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE AN ISOLATED WATERSPOUT
SOUTH OF DRUM POINT LATE THIS AFTERNOON THROUGH TONIGHT AND ACROSS
ALL OF THE WATERS WEDNESDAY.
A SMALL CRAFT ADVISORY IS IN EFFECT WEDNESDAY FOR THE THE MARYLAND
PORTION OF THE CHESAPEAKE BAY AND LOWER TIDAL POTOMAC RIVER.
EAST/SOUTHEAST WINDS CONTINUE WEDNESDAY NIGHT THROUGH FRIDAY. WILL
HAVE TO WATCH POTENTIAL FOR SCA WINDS CONTINUING INTO WEDNESDAY
NIGHT...BUT DID NOT HAVE THE CONFIDENCE IN CRITERIA BEING MET BEYOND
WEDNESDAY AFTERNOON. ASIDE FROM THAT...SHOWRS AND ISOLATED
THUNDERSTORMS WILL RESULT IN LOCAL VISIBILITY RESTRICTIONS.
THE PRIMARY MARINE CONCERNS FOR THE EXTENDED PERIOD ARE VISIBILITY
REDUCTIONS DUE TO SHOWERS AND THUNDERSTORMS. THE UPPER LEVEL PATTERN
WILL BEGIN TO TRANSITION AT THE END OF THE WEEKEND CAUSING DECLINING
PRECIPITATION CHANCES FOR THE BEGINNING OF THE WORK WEEK.
&&
.HYDROLOGY...
HERE ARE SOME OF THE LATEST RVR STAGE FCSTS BASED ON EXPECTATION OF
5-8.5" RNFL IN NEXT 72 HRS.
PTMC RVR MAJOR STAGE FCST
PAW PAW 32' 37.4' THU AFTN
HANCOCK 35' 34.6' THU AFTN
WILLIAMSPORT 28' 33.0' THU AFTN
PT OF ROCKS 25' 27.0' FRI MORN
SHENANDOAH RVR MDT STAGE
MILLVILLE 15' 13.5 FRI MORN
THESE WL OBVIOUSLY BE WATCHED/UPDATED SVRL TIMES IN THE COMING
DAYS. ALL W/ INTERESTS ON THESE RVRS SHOULD BEGIN TAKING
PRECAUTIONS. RIVER FLOOD WATCHES HAVE BEEN ISSUED FOR LOCATIONS
ALONG THE POTOMAC RIVER BASIN.
FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 22Z WED...AS PTNL FOR
HVY RN CONTS. FLASH FLOOD WATCH MAY BE NEEDED WEDNESDAY NIGHT
ESPECIALLY FOR LOCATIONS ALONG AND EAST OF THE SHENANDOAH VALLEY.
THROUGH WED...AN ADDITIONAL 2 TO 4 INCHES IS XPCD ALONG/W OF BLUE
RIDGE...WITH 1 TO 3 INCHES ELSEWHERE. LOCALLY HIGHER AMOUNTS IN
EXCESS OF 5 INCHES ARE POSSIBLE IN HEAVIER BANDS OF SHOWERS.
RISK FOR HVY RN CONTS THU/FRI AS LOPRES TO WEST ALLOWS RICH MOISTURE
TO STREAM NWD INTO MID-ATLC.
&&
.TIDES/COASTAL FLOODING...
A NORTHERLY FLOW HAS ALLOWED ANOMALIES TO DECREASE TODAY.
HOWEVER...THE SURFACE WIND IS EXPECTED TO SHIFT TOWARD THE
SOUTHEAST TONIGHT INTO WEDNESDAY BEHIND A WARM FRONT. TIDAL
ANOMALIES WILL INCREASE DURING THIS TIME AND MINOR FLOODING IS
POSSIBLE NEAR TIMES OF HIGH TIDE WEDNESDAY.
ISSUED COASTAL FLOOD WATCH FROM WEDNESDAY EVENING THROUGH FRIDAY
MORNING. WILL HAVE TO CONTEND WITH POSITIVE TIDAL ANOMALIES AND
SOUTHEAST FLOW BUILDING UP WATER IN THE BAY AND UP THE TIDAL
POTOMAC. THIS WOULD LIKELY RESULT IN AT LEAST MINOR TIDAL FLOODING
AND POSSIBLY MODERATE FLOODING. IN ADDITION...WILL HAVE TO WORRY
ABOUT FRESHWATER EFFECTS AFFECTING AREAS NEAR THE UPPER TIDAL
POTOMAC TOWARD THE END OF THE WEEK.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR DCZ001.
COASTAL FLOOD WATCH FROM WEDNESDAY EVENING THROUGH FRIDAY
MORNING FOR DCZ001.
MD...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR MDZ003>007-
009>011-013-014-016>018-501-502.
COASTAL FLOOD WATCH FROM WEDNESDAY EVENING THROUGH FRIDAY
MORNING FOR MDZ007-011-013-014-016>018.
VA...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR VAZ025>031-
036>040-042-050>057-501>504.
COASTAL FLOOD WATCH FROM WEDNESDAY EVENING THROUGH FRIDAY
MORNING FOR VAZ052>055-057.
WV...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR WVZ050>053-
055-501>506.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT WEDNESDAY FOR ANZ530>534-
537>543.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR ANZ535-536.
&&
SYNOPSIS...BJL/BPP/CJL
NEAR TERM...BJL
SHORT TERM...BPP
LONG TERM...CJL
AVIATION...BJL/BPP/CJL
MARINE...BJL/BPP/CJL
HYDROLOGY...BJL/JE
TIDES/COASTAL FLOODING...BJL/BPPHazardous weather outlook, Sep 6, 2:07 PM EDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 207 PM EDT TUE SEP 6 2011 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 071000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 207 PM EDT TUE SEP 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA. PLEASE REFER TO THE LATEST HAZARD MESSAGE /FFALWX/ FOR FURTHER DETAILS. SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON THROUGH TONIGHT ACROSS LOWER SOUTHERN MARYLAND. AN ISOLATED TORNADO CANNOT BE RULED OUT DURING THIS TIME. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE WATERS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE FLASH FLOOD WATCH CONTINUES FOR ENTIRE AREA THROUGH WEDNESDAY AFTERNOON. SCATTERED THUNDERSTORMS ARE POSSIBLE BEHIND A WARM FRONT WEDNESDAY THROUGH WEDNESDAY NIGHT. ISOLATED TORNADOES ARE POSSIBLE ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. A PERSISTENT ONSHORE FLOW WILL DEVELOP WEDNESDAY AND WILL LIKELY RESULT IN MINOR COASTAL FLOODING NEAR TIMES OF HIGH TIDE. THERE IS ALSO THE POTENTIAL FOR MODERATE COASTAL FLOODING WEDNESDAY NIGHT INTO FRIDAY. A COASTAL FLOOD WATCH HAS BEEN ISSUED. THE THREAT FOR HEAVY RAIN WILL PERSIST THROUGH AT LEAST THURSDAY...WITH A CONTINUED RISK OF FLASH FLOODING. MODERATE TO POSSIBLY MAJOR FLOODING IS FORECAST ON THE POTOMAC RIVER THURSDAY INTO FRIDAY. THIS INCLUDES THE POTOMAC RIVER AT LITTLE FALLS. RIVER FLOOD WATCHES HAVE BEEN ISSUED. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE WATERS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY AFTERNOON AND EVENING. PLEASE RELAY REPORTS OF FLOODING AND HEAVY RAINFALL TOTALS TO THE NATIONAL WEATHER SERVICE. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-071000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 207 PM EDT TUE SEP 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE AREA. PLEASE REFER TO THE LATEST HAZARD MESSAGE /FFALWX/ FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE FLASH FLOOD WATCH CONTINUES THROUGH WEDNESDAY AFTERNOON FOR THE ENTIRE AREA. SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND EVENING BEHIND A WARM FRONT. ISOLATED TORNADOES ARE POSSIBLE DURING THIS TIME FOR LOCATIONS NEAR AND EAST OF THE BLUE RIDGE MOUNTAINS. THE THREAT FOR HEAVY RAIN WILL PERSIST THROUGH AT LEAST THURSDAY... WITH A CONTINUED RISK OF FLASH FLOODING. MINOR TO MODERATE FLOODING IS FORECAST ON THE SOUTH AND NORTH BRANCH POTOMAC RIVERS LATE WEDNESDAY THROUGH FRIDAY...AND MODERATE TO MAJOR FLOODING IS FORECAST ALONG THE MAINSTEM POTOMAC RIVER. THIS INCLUDES POINTS AT PAW PAW...HANCOCK...WILLIAMSPORT AND POINT OF ROCKS. RIVER FLOOD WATCHES HAVE BEEN ISSUED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY AFTERNOON AND EVENING. PLEASE RELAY REPORTS OF FLOODING AND HEAVY RAINFALL TOTALS TO THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 9:28 PM EDT | Special Weather Statement | LWX | Nelson, City of Waynesboro | 32 min |
| Sep 5, 9:58 PM EDT | Special Weather Statement | LWX | Albemarle, Arlington, Culpeper, Fairfax, Nelson, Orange and 7 more | 62 min |
| Sep 5, 10:22 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Greene, Nelson, Orange, City of Charlottesville | 38 min |
| Sep 5, 10:35 PM EDT | Flash Flood Warning | LWX | Culpeper, Greene, Madison, Orange | 4 hr |
| Sep 5, 10:56 PM EDT | Special Marine Warning | LWX | 64 min | |
| Sep 5, 10:58 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Nelson | 47 min |
| Sep 5, 11:12 PM EDT | Flash Flood Warning | LWX | Albemarle, Greene, Nelson, Orange, City of Charlottesville | 6 hr |
| Sep 5, 11:42 PM EDT | Special Weather Statement | LWX | Orange, Spotsylvania | 33 min |
| Sep 5, 11:56 PM EDT | Flash Flood Warning | LWX | Culpeper, Fauquier, Orange, Prince William, Spotsylvania, Stafford and 1 more | 2 hr |
| Sep 6, 12:07 AM EDT | Special Weather Statement | LWX | Nelson | 33 min |
| Sep 6, 1:16 AM EDT | Special Marine Warning | LWX | 39 min | |
| Sep 6, 3:51 AM EDT | Areal Flood Warning | LWX | Culpeper, Fauquier, Greene, Madison, Orange | 6 hr |
| Sep 6, 10:33 AM EDT | Small Craft Advisory | LWX | 18 hr | |
| Sep 6, 12:26 PM EDT | River Flood Watch | LWX | Loudoun | 29 hr |
| Sep 6, 12:26 PM EDT | River Flood Watch | LWX | Fairfax | 29 hr |
| Sep 6, 12:26 PM EDT | River Flood Watch | LWX | Loudoun | 29 hr |
| Sep 6, 1:38 PM EDT | Coastal Flood Watch | LWX | Arlington, Fairfax, King George, Stafford, City of Alexandria, City of Fairfax and 1 more | 39 hr |
| Sep 6, 3:35 PM EDT | Areal Flood Warning | LWX | Albemarle, Nelson, City of Charlottesville | 6 hr |
| Sep 6, 5:29 PM EDT | River Flood Watch | LWX | Clarke | 14 hr |
| Sep 6, 5:29 PM EDT | River Flood Watch | LWX | Culpeper, Fauquier | 17 hr |
| Sep 5, 10:04 PM EDT | Flash Flood Warning | LWX | Howard, Montgomery | 4 hr |
| Sep 5, 10:17 PM EDT | Flash Flood Warning | LWX | Baltimore, Carroll, Howard, City of Baltimore | 2 hr |
| Sep 6, 12:39 AM EDT | Special Weather Statement | LWX | Calvert | 36 min |
| Sep 6, 2:03 AM EDT | Special Weather Statement | LWX | Anne Arundel, Prince George's | 87 min |
| Sep 6, 12:10 PM EDT | River Flood Watch | LWX | Garrett | 9 hr |
| Sep 6, 12:10 PM EDT | River Flood Watch | LWX | Allegany | 19 hr |
| Sep 6, 12:10 PM EDT | River Flood Watch | LWX | Allegany | 22 hr |
| Sep 6, 12:26 PM EDT | River Flood Watch | LWX | Allegany | 5 hr |
| Sep 6, 12:26 PM EDT | River Flood Watch | LWX | Washington | 22 hr |
| Sep 6, 12:26 PM EDT | River Flood Watch | LWX | Washington | 19 hr |
| Sep 6, 12:29 PM EDT | River Flood Watch | LWX | Washington | 5 hr |
| Sep 6, 5:13 PM EDT | River Flood Warning | LWX | Allegany | 17 hr |
| Sep 6, 5:13 PM EDT | River Flood Warning | LWX | Washington | 24 hr |
| Sep 6, 5:24 PM EDT | Areal Flood Warning | LWX | Allegany | 12 hr |
| Sep 6, 5:24 PM EDT | River Flood Watch | LWX | Frederick | 24 hr |
| Sep 6, 5:24 PM EDT | River Flood Watch | LWX | Washington | 24 hr |
| Sep 6, 12:20 PM EDT | River Flood Watch | LWX | Pendleton | 5 hr |
| Sep 6, 12:20 PM EDT | River Flood Watch | LWX | Hampshire | 5 hr |
| Sep 6, 12:29 PM EDT | River Flood Watch | LWX | Berkeley, Jefferson | 5 hr |
| Sep 6, 5:05 PM EDT | River Flood Warning | LWX | Pendleton | 5 hr |
| Sep 6, 5:09 PM EDT | River Flood Warning | LWX | Hampshire | 5 hr |
| Sep 6, 5:13 PM EDT | River Flood Warning | LWX | Berkeley, Jefferson | 24 hr |
Nearby
Flash Flood Warnings in Maryland, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.